Alert archive / Washington / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this flash flood warning at Dec 16, 2025, 1:39 AM PST for King County, Washington. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2025, 1:39 AM PST (09:39 UTC)
- Expired
- Dec 16, 2025, 7:45 AM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Unknown
County King County, WA
The radar
The Seattle radar (KATX), 104 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 9.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281 WGUS56 KSEW 160939 FFWSEW WAC033-161545- /O.NEW.KSEW.FF.W.0002.251216T0939Z-251216T1545Z/ /00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Seattle WA 139 AM PST Tue Dec 16 2025 The National Weather Service in Seattle has issued a * Flash Flood Warning for... A Levee Failure on the White River in city of Pacific Southwestern King County in west central Washington... * Until 745 AM PST Tuesday. * At 139 AM PST, County dispatch reported the HESCOs on the White River in the city of Pacific are failing causing flash flooding of immediately surrounding areas. Emergency evacuation notices are going out as of 135 AM Tuesday. HAZARD...Flash flooding from a levee failure. SOURCE...County dispatch. IMPACT...Flooding of areas near the levee break. * Some locations that will experience flash flooding include... city of Pacific. This includes the following streams and drainages... White River. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in low lying areas along the you should move to higher ground immediately. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Move to higher ground now. Act quickly to protect your life. Be especially cautious at night when it is harder to recognize the dangers of flooding. Be aware of your surroundings and do not drive on flooded roads. && LAT...LON 4727 12225 4728 12225 4728 12224 4727 12223 FLASH FLOOD...OBSERVED LEVEE FAILURE...OCCURRING $$ 44
1 follow-up statement
177 WGUS76 KSEW 161544 FFSSEW Flash Flood Statement National Weather Service Seattle WA 744 AM PST Tue Dec 16 2025 WAC033-161554- /O.EXP.KSEW.FF.W.0002.000000T0000Z-251216T1545Z/ /00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ King WA- 744 AM PST Tue Dec 16 2025 ...FLASH FLOOD WARNING FOR THE FAILURE OF THE DAM ON THE WHOTE RIVER WILL EXPIRE AT 745 AM PST THIS MORNING FOR SOUTHWESTERN KING COUNTY... This Flash Flood Warning has been replaced with an areal Flood Warning. Please continue to heed remaining road closures. A Flood Watch remains in effect until 400 PM PST Thursday for portions of northwest and west central Washington. && LAT...LON 4727 12225 4728 12225 4728 12224 4727 12223 $$ JBB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 8:27 PM PST, 5 hours 12 minutes earlier.
Area forecast discussion, Dec 15, 8:27 PM PST, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
827 PM PST Mon Dec 15 2025
.SYNOPSIS...An atmospheric river will continue to produce
impacts across western Washington through the week. The first
round of rain will wrap up tonight, with a second system moving
through Tuesday into Wednesday. This second system will bring in
cooler air, along with mountain snow, and additional rain to
the lowlands and mountain slopes. An additional system will pass
through Thursday into Friday, with lighter precipitation into
the weekend. Winds will continue to diminish tonight, with
another round of gusty winds arriving Tuesday night into
Wednesday.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...This afternoon:
the first round from this atmospheric river continues across
western WA this afternoon. The cold front is progressing
through, with the mode shifting more from stratiform
precipitation to convective/showery activity. The atmosphere
remains conditionally unstable going into the afternoon
(especially in the Cascades and the coast). A few showers have
formed in these areas that have elevated quickly. There remains
a 20% chance of thunder going into the evening. The heaviest of
these showers/storms may produce rainfall rates up to 0.25"/hr
(which may be a concern for a few of the newer burn scars in the
Cascades). Aerial and river flooding continue to be an issue
with the heavier precipitation that fell earlier
today/yesterday. Please see the hydrology section below for more
details on flooding potential and current impacts. Lastly,
breezy winds continue with this first system, and a wind
advisory remains in effect until 10 PM as winds decrease later
tonight. The saturated soils will produce more widespread power
outage impacts (in relation to trees and power lines potentially
coming down).
Tuesday/Wednesday: A second frontal system will bring another
round of precipitation across the region. The bulk of this
precipitation will arrive late Tuesday morning, and continue
through Wednesday afternoon. The cold front with this system is
expected to bring cooler air down with snow levels dropping from
6,000 ft down to 2,000 ft. There remains a 10-20% chance of
thunder with this system, especially along the coast.
Impacts: Winds will pick up Tuesday into Wednesday, decreasing
Wednesday afternoon. The ensemble guidance between the HREF/REFS
and NBM kept the most likely wind impacts in the advisory range.
The high wind watch was replaced with a wind advisory through
the period. Southwest winds of 15 to 30 mph are expected in the
advisory areas, with gusts up to 45 to 55 mph (highest gusts
along the Pacific Coast).
Rain will transition to snow in the Cascades/Olympics late
Tuesday night/Wednesday morning. Some model discrepancies remain
with how quick the transition will take place, but models
relatively agree on set amounts between the north Cascades, and
the south Cascades/Olympics. The north Cascades will see warning
amounts of snow with 10-16 inches at Stevens Pass, and higher
amounts at some of the mountain peaks. The south Cascades and
Olympics will likely see advisory amounts, with 6-10 inches at
Snoqualmie and White Passes. Breezy winds up to 35 mph in the
passes may reduce visibilities and near-blizzard like conditions
at times (especially with the heavier snow). If traveling over
the passes, check road conditions prior to traveling.
For all remaining lowlands: rain will push through late Tuesday
morning through early Wednesday afternoon. The heaviest of the
precipitation rates remain in the mountains, but the lowlands
may see rates approach 0.10"/hr (lighter than previous systems).
Additional rainfall amounts of 0.75-1.25" are expected in the
interior, with the coast seeing around 1.00-1.25".
In addition to rain and wind, landslide risk will remain high
through the week due to saturated soils from last week (and this
week's) rainfall across the region. Strong waves along the
Pacific Coast will be possible at times today through Wednesday
as waves of 15 to 19 ft move up to the coast. High surf is not a
concern at this time.
Temperatures will remain above average Tuesday, with highs
remaining in the mid 50s. They will dip into the 40s on
Wednesday. The lows overnight will drop from the mid 40s
tonight, to the low 40s Tuesday and Wednesday night.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...A third system will move
across the region Thursday into Friday. The snow levels will
remain around 2,000 ft with this system, adding additional snow
to the passes. QPF will be heavily concentrated in the Cascades
and Olympics, but amounts overall are on the lighter side
compared to the previous two systems (0.50-1.00" in the
lowlands, and 1-3" in the mountains). Light QPF will continue
through the weekend, with no additional impacts expected. The
ensembles favor a cooler pattern going into the holidays next
week, with a slight chance of wetter conditions.
HPR
&&
.AVIATION...
Conditions continue to improve late this evening as shower coverage
continues to diminish and cloud cover is breaking up across western
Washington. However, it will not be long before the next system
arrives Tuesday morning bringing more rain, wind, and reduced flight
conditions tomorrow. Strong southwest flow prevails aloft.
Winds have largely begun to diminish with winds around 8 to 12 kt
and gusts below 20 kt. Winds will continue to ease down to around 10
kt or less tonight before beginning to increase once again to around
10 to 20 kt with gusts 20 to 30 kt after 20Z Tue at most terminals.
Gusts of up to 40 kt cannot be ruled out, especially along the coast
after around 00Z Wed.
VFR conditions have returned to most area terminals this evening.
However, isolated instances of high-end MVFR ceilings cannot be
ruled out through this evening. More widespread MVFR to IFR ceilings
are expected to build back in this morning around 10-15Z Tue along
with chances for rain and showers and continue through the remainder
of the TAF period. Limitation in visibility will be possible,
especially with the push of heavier rain after 00Z Wed.
KSEA...Rain and winds have allowed to a return to VFR conditions
this evening. Periods of higher-end MVFR through remain possible
tonight. Ceilings lowering back to MVFR are expected after 12-15Z
Tue as rain chances increase as well. Southwesterly winds begin to
ramp up as well shortly thereafter. Gusts up to 30 kt possible after
18-21Z Tue. Gusts up to 35 kt, as well as vis limitations in heavier
rain possible after 00Z Wed.
&&
.MARINE...
&&
.HYDROLOGY...Rain will ease tonight before another front
reaches the area later Tuesday into Wednesday increasing
precipitation rates. Cooler air moving into the area Tuesday
night adds some uncertainty to the river levels. Current
forecasts have snow levels dropping to 2000 to 2500 feet by
Wednesday morning. The front Tuesday night into Wednesday has
more moisture than the todays system but the cooler air will
keep some of the moisture in the mountains in the form of snow.
This combination makes for tricky river forecasting.
The second round of precipitation will drive additional rivers
above flood stage with major flooding possible along the Skagit
and moderate flooding for the river flowing out of the Central
Cascades like the Skykomish, Snoqualmie and Snohomish.
A flood watch is in effect through Thursday afternoon across the
lowlands.
With a couple more rounds of precipitation the landslide threat will
remain very elevated through Thursday.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory until 10 PM PST this evening for City of Seattle-
Downtown Everett / Marysville Area-Eastern Kitsap County-
Eastside-Foothills of the Western and Southern Olympic
Peninsula-Grays Harbor County Coast-Island County-Lower
Chehalis River Valley-Lowlands of Lewis and Southern
Thurston Counties-Lowlands of Pierce and Southern King
Counties-Lowlands of Western Skagit and Northwestern
Snohomish Counties-Lowlands of Western Whatcom County-
Middle Chehalis River Valley-Northern Hood Canal-Northern
Washington Coast-Olympia and Southern Puget Sound-Port
Townsend Area-San Juan County-Shoreline / Lynnwood /
South Everett Area-Southern Hood Canal-Western Strait of
Juan de Fuca-Willapa and Black Hills.
Wind Advisory from 4 PM Tuesday to 10 AM PST Wednesday for
City of Seattle-Downtown Everett / Marysville Area-
Eastern Kitsap County-Eastern Strait of Juan de Fuca-
Eastside-Foothills and Valleys of Central King County-
Foothills and Valleys of Pierce and Southern King
Counties-Foothills and Valleys of Snohomish and Northern
King Counties-Foothills and Valleys of Thurston and Lewis
Counties-Foothills and Valleys of the North Cascades-
Foothills of the Western and Southern Olympic Peninsula-
Grays Harbor County Coast-Island County-Lake Crescent
Area Including US 101-Lower Chehalis River Valley-
Lowlands of Lewis and Southern Thurston Counties-Lowlands
of Pierce and Southern King Counties-Lowlands of Western
Skagit and Northwestern Snohomish Counties-Lowlands of
Western Whatcom County-Middle Chehalis River Valley-
Northern Hood Canal-Northern Washington Coast-Olympia and
Southern Puget Sound-Port Townsend Area-San Juan County-
Shoreline / Lynnwood / South Everett Area-Southern Hood
Canal-Western Strait of Juan de Fuca-Willapa and Black
Hills.
Flood Watch through Thursday afternoon for Cascades of Pierce
and Lewis Counties-Cascades of Snohomish and Northern
King Counties-Cascades of Southern King County-Cascades
of Whatcom and Skagit Counties-City of Seattle-Downtown
Everett / Marysville Area-Eastside-Foothills and Valleys
of Central King County-Foothills and Valleys of Pierce
and Southern King Counties-Foothills and Valleys of
Snohomish and Northern King Counties-Foothills and
Valleys of Thurston and Lewis Counties-Foothills and
Valleys of the North Cascades-Foothills of the Western
and Southern Olympic Peninsula-Grays Harbor County Coast-
Lower Chehalis River Valley-Lowlands of Lewis and
Southern Thurston Counties-Lowlands of Pierce and
Southern King Counties-Lowlands of Western Skagit and
Northwestern Snohomish Counties-Lowlands of Western
Whatcom County-Middle Chehalis River Valley-Olympia and
Southern Puget Sound-Olympics-Shoreline / Lynnwood /
South Everett Area-Willapa and Black Hills.
Winter Storm Warning from 4 PM Tuesday to 10 PM PST Wednesday
for Cascades of Snohomish and Northern King Counties-
Cascades of Whatcom and Skagit Counties.
Winter Weather Advisory from 4 PM Tuesday to 10 PM PST
Wednesday for Cascades of Pierce and Lewis Counties-
Cascades of Southern King County-Olympics.
PZ...Small Craft Advisory until 10 AM PST Tuesday for Grays Harbor
Bar.
Small Craft Advisory until noon PST Tuesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm-West Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Watch from Tuesday afternoon through Wednesday morning
for Central U.S. Waters Strait Of Juan De Fuca-Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm-West Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Warning until 1 AM PST Tuesday for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait
Of Juan De Fuca.
Gale Watch from Tuesday evening through Wednesday morning for
Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan
De Fuca-Northern Inland Waters Including The San Juan
Islands-Puget Sound and Hood Canal.
Small Craft Advisory until 10 PM PST this evening for
Admiralty Inlet-Puget Sound and Hood Canal.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 6:22 PM PST | River Flood Warning | SEW | King, Pierce | 41 hr |
| Dec 16, 2:56 AM PST | Gale Warning | SEW | 33 hr | |
| Dec 16, 2:56 AM PST | Storm Warning | SEW | 27 hr | |
| Dec 16, 3:29 AM PST | High Wind Warning | SEW | Clallam, Grays Harbor, Island, Jefferson, King, Kitsap and 5 more | 31 hr |
| Dec 16, 3:39 AM PST | Wind Advisory | SEW | Grays Harbor, King, Kitsap, Lewis, Mason, Pierce and 5 more | 30 hr |
| Dec 16, 7:43 AM PST | Areal Flood Warning | SEW | King, Pierce | 26 hr |
| Dec 16, 11:14 AM PST | Coastal Flood Advisory | SEW | Island, Jefferson, San Juan | 21 hr |
| Dec 16, 12:34 PM PST | Blizzard Warning | SEW | Clallam, Grays Harbor, Jefferson, King, Lewis, Mason and 4 more | 23 hr |
| Dec 16, 1:02 PM PST | High Surf Advisory | SEW | Clallam, Grays Harbor, Jefferson | 21 hr |
Nearby
Flash Flood Warnings in Washington, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.